Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 448, NWS Atlanta, GA

October 12, 2020Clarke County, Greene County, Oconee County, Georgia

NWS Atlanta, GA issued this river flood warning at Oct 12, 2020, 6:33 AM EDT for Clarke County, Greene County, Oconee County, Georgia. It took effect at Oct 13, 2020, 6:48 AM EDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Oct 12, 2020, 6:33 AM EDT (10:33 UTC)
In effect from
Oct 13, 2020, 6:48 AM EDT
Expired
Oct 12, 2020, 9:09 PM EDT
In force
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Clarke County, GA, Greene County, GA, Oconee County, GA

The radar

The Robins AFB radar (KJGX), 116 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Oconee River near Penfield (PNFG1).

Action stage
11 ft
Minor stage
13 ft
Moderate stage
18 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02218300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

235 
WGUS42 KFFC 121033
FLWFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
633 AM EDT Mon Oct 12 2020

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Oconee River near Penfield affecting Greene, Oconee and Clarke 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.


GAC059-133-219-122245-
/O.NEW.KFFC.FL.W.0448.201013T1048Z-201014T0735Z/
/PNFG1.1.ER.201013T1048Z.201013T1800Z.201014T0134Z.NO/
633 AM EDT Mon Oct 12 2020

The National Weather Service in Peachtree City has issued a

* Flood Warning for
  the Oconee River near Penfield.
* From Tuesday morning to late Tuesday night.
* At 6:00 AM EDT Monday the stage was 8.5 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage Tuesday 
  morning to a crest of 14 feet early Tuesday afternoon. It will 
  then fall below flood stage late Tuesday evening.
* Impact...At 13 feet, Flood Stage is reached. Minor flooding occurs 
  along the river upstream and downstream from the gage on the 
  Georgia Highway 15 bridge. The right bank begins to overflow into 
  agricultural land and pastures with a foot or two of water.


&&

LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327

$$
1 follow-up statement
126 
WGUS82 KFFC 130109
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
909 PM EDT Mon Oct 12 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Oconee River near Penfield affecting Greene, Oconee and Clarke 
  Counties.

GAC059-133-219-130215-
/O.CAN.KFFC.FL.W.0448.201013T1048Z-201013T0109Z/
/PNFG1.1.ER.700119T1309Z.700119T1310Z.700119T1310Z.NO/
909 PM EDT Mon Oct 12 2020

...The Flood Warning for the Oconee River near Penfield has been 
cancelled...

The Flood Warning is cancelled for
  the Oconee River near Penfield.
* At 9:00 PM EDT Monday the stage was 10.9 feet.
* Flood stage is 13.0 feet.
* Forecast...The river is expected to crest at 12.6 feet Tuesday 
  afternoon which is below flood stage.


&&

LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Oct 12, 4:17 AM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Oct 12, 4:17 AM EDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
417 AM EDT Mon Oct 12 2020

...Morning Area Forcast Discussion for October 12th...

.SHORT TERM /Today through Tuesday/...

No significant forecast challenges in the short term period. Wave
associated with the remnants of Delta well east of the area this
morning and will continue moving east. Fairly strong short wave with
neutral tilt extending through the plains this morning will progress
east into the eastern states next 36 hours in strong mean
westerlies. Lift from wave and associated front may be enough to
squeeze out some light rain in northern counties but not much. Have
20-30 PoPs there for a short time tonight but any amounts would be
less than 0.10 inch. Strong subsidence expected behind wave with
refreshing dry air and seasonable temps for several days.

SNELSON

.LONG TERM /Tuesday Night through Sunday/...

In the long term, an overall negative NAO pattern seems to be on tap
through the end of the week which will open up the eastern US to a
few intrusions of colder air from our neighbors to the north. A
large lobe of high PV air associated with the Arctic tropopause and
also with a large associated 500 mb trough is forecast to settle in
over the eastern US. A few shortwaves and TPVs which rotate through
the trough will be responsible for a few surface based lows that
will stay well away from the CWA, but aid in bringing through
several cold fronts.

By Tuesday night, a cold front should be mostly through the CWA
bringing a welcome temporary airmass change with less moisture and
cooler overnight temperatures. By Wednesday into Thursday, some
surface based moisture return will occur ahead of another frontal
system moving into the area by Friday morning. Models do indicate
the possibility of some showers over the far SE corner of the CWA
Thursday in central GA, so do have small PoPs for that time
period. Some moisture and forcing ahead of the front my bring some
showers across north GA on Thursday night, so have small chance
PoPs then as well.

Expect max temperatures to still remain in the upper 70s and 80s as
the first front passes by Tuesday. This airmass has already been
heavily modified and will mostly just clear the moisture out
temporarily. Better frontal passage occurs Friday, where fall like
weather should be on tap for the entire area once the front passes
by. High temperatures are forecast to be in the 60s and 70s through
the weekend with some 50s in the elevated terrain. Lows Friday night
could dip into the upper 30s in some portions of north GA, so the
higher elevations may need to be watched for any potential freeze
(but certainly too early for any certainty on that). Another
system and cold front may be moving through after all this by mid
next week, but some model divergence on timing and strength, and
that is a bit beyond our extended at this time.

Lusk

&&

.AVIATION...
06Z Update...

IFR cigs expected this morning with a few spots reaching MVFR to
possibly IFR vsbys. Cigs rising after 15Z and clearing by 17Z. No
restrictions expected thru the rest of fcst but some MVFR cigs
possible after 06Z Tues. Sfc winds W-NW 5-10kts today and tonight.

//ATL Confidence...06Z Update...
Medium confidence on cig/vsby timing and likelihood this morning.
High confidence on all other elements.

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          78  64  81  55 /  10   5   5   0
Atlanta         77  62  75  55 /  10   5   0   0
Blairsville     74  56  73  49 /  10  10   5   0
Cartersville    78  58  75  52 /  10  10   0   0
Columbus        81  66  82  57 /  10   5   0   0
Gainesville     77  61  79  55 /  10   5   5   0
Macon           82  64  86  59 /  10   5   5   0
Rome            81  59  76  51 /  10  20   0   0
Peachtree City  79  62  77  55 /  10   5   0   0
Vidalia         82  66  87  65 /  10   5   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SNELSON
LONG TERM....Lusk
AVIATION...SNELSON
Hazardous weather outlook, Oct 12, 5:18 AM EDT, 1 hour 15 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
518 AM EDT Mon Oct 12 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-130930-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
518 AM EDT Mon Oct 12 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

Some very patchy dense fog is occurring, especially in portions
of north GA. If traveling, please drive slow and give plenty of
space between yourself and the car in front of you.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 10:23 PM EDTRiver Flood WarningFFCClayton, Fayette, Spalding13 hr
Oct 12, 1:28 AM EDTRiver Flood WarningFFCJackson10 hr

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.